MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939207050470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon burst occurred.The target lesion was located in the left forearm vessel.A 5.0 x 40, 75 cm gladiator elite balloon was advanced for dilation.However, when the balloon was pressurized to 17 atmospheres, the balloon burst.The procedure was completed with another of the same device.The patient's condition following the procedure was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A leak test identified a balloon pinhole located approximately 13mm distal of the proximal markerband.The rated burst pressure for this device as per specification is 24 atmospheres.A visual and tactile examination found the shaft of the device to be severely kinked at more than one location.A visual and tactile examination found no damage to the tip of the device.A visual examination observed no issues with the markerbands of the device.Markerbands were undamaged in the correct position on the device.This concludes the product analysis.
 
Event or Problem Description
It was reported that balloon burst occurred.The target lesion was located in the left forearm vessel.A 5.0 x40, 75cm gladiator elite balloon was advanced for dilation.However, when the balloon was pressurized to 17 atmospheres, the balloon burst.The procedure was completed with another of the same device.The patient's condition following the procedure was stable.It was further reported that the target lesion was 75% stenosed, non-tortuous, and non-calcified.Furthermore, the balloon ruptured during the first inflation for 10 seconds, and the balloon was removed without any problem using the normal method.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
6128757234
MDR Report Key21114386
Report Number2124215-2024-83380
Device Sequence Number15643540
Product Code LIT
UDI-Device Identifier08714729809678
UDI-Public08714729809678
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939207050470
Device Catalogue NumberH74939207050470
Device Lot Number0032855847
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexFemale
Patient Weight61 KG